MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-28D
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The nurse reported to sales rep that an insert didn't match with trident cup.A backup insert was available and was used to complete the surgery.It was further reported that there was no adverse consequences.
 
Additional Manufacturer Narrative
Reported event: an event regarding alleged "size/fit issue" involving a trident liner was reported.The event was not confirmed.Method & results: -device evaluation and results: dimensional inspection of the returned device by the manufacturing engineer noted, "the returned device was re-inspected as per(b)(4) ver.2, and found to be failing for ¿c dimension, angle of taper, 0.079 dimension & q dimension¿ outside their respective tolerances.These features being out of specification are linked to the damaged observed on the part.A review of the original dhr confirmed that all parts inspected as part of this batch, were in specification at the time of manufacture.(the c dimension is aql2.5 in-process inspection).It is likely that the attempted implantation of the trident x3 liner resulted in the dimensions going out of specification.During the original in-process inspection, as per igs requirements, the ¿angle of taper, 0.079 dimension and q dimension¿ was checked on the first part of the original batch of 18 parts.All of the parts passed for these features at that stage.It follows that the ¿angle of taper, 0.079 dimension and q dimension diameter¿ feature went out of specification under the same attempted implantation of the trident x3 liner.All the features are linked to the outer sphere and locking detail of the part.The failure of these features and the damage observed on the front face, locking taper and outer sphere are deemed to be consistent with the attempted implantation of the trident x3 liner.Conclusion: the complaint is deemed not to be manufacturing related." -medical records received and evaluation: no medical records were received for review with a clinical consultant.-device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: the event was not confirmed and the root cause of the event could not be determined.Dimensional inspection of the returned device by the manufacturing engineer concluded." the complaint is deemed not to be manufacturing related." no further investigation is required.If additional relevant information becomes available this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6547728
Report Number0002249697-2017-01446
Device Sequence Number627365
Product Code LPH
UDI-Device Identifier07613327039764
UDI-Public(01)07613327039764(11)160421(17)210430(10)55501401
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number623-10-28D
Device Catalogue Number623-10-28D
Device Lot Number55501401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer06/09/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;